Alert archive / Indiana / Flash Flood Watches in 2015
Flash Flood Watch 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Jun 26, 2015, 3:17 AM EDT for 39 counties in Indiana. It took effect at Jun 26, 2015, 12:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2015, 3:17 AM EDT (07:17 UTC)
- In effect from
- Jun 26, 2015, 12:00 PM EDT
- Expired
- Jun 27, 2015, 3:44 AM EDT
- In force
- 16 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
674 WGUS63 KIND 260717 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 317 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT STARTING AT NOON TODAY AND CONTINUING THROUGH TONIGHT... .A VERY MOIST AIR IN PLACE OVER THE AREA WILL PROVIDE THE FUEL FOR LARGE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY AND TORRENTIAL RAINFALL EARLY THIS AFTERNOON THROUGH TONIGHT. THE BULK OF THESE STORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. INZ021-028>031-035>049-051>057-060>065-067>072-261530- /O.NEW.KIND.FF.A.0003.150626T1600Z-150627T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 317 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL... CLAY...CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN... GREENE...HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD... JACKSON...JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON... MARION...MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN... PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN... TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. * FROM NOON EDT TODAY THROUGH SATURDAY MORNING * VERY HEAVY RAINFALL IS EXPECTED TO OCCUR AGAIN EARLY THIS AFTERNOON THROUGH TONIGHT. TWO TO THREE INCHES OF RAIN COULD FALL IN THE HEAVIER STORMS IN A SHORT AMOUNT OF TIME. * SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX INCHES OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO RAPID RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD QUICKLY CAUSE PONDING ON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SMF
4 follow-up statements
852 WGUS63 KIND 261336 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 936 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT STARTING AT NOON TODAY AND CONTINUING THROUGH TONIGHT... .A VERY MOIST AIR IN PLACE OVER THE AREA WILL PROVIDE THE FUEL FOR LARGE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY AND TORRENTIAL RAINFALL EARLY THIS AFTERNOON THROUGH TONIGHT. THE BULK OF THESE STORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. INZ021-028>031-035>049-051>057-060>065-067>072-262145- /O.CON.KIND.FF.A.0003.150626T1600Z-150627T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 936 AM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * THROUGH SATURDAY MORNING * VERY HEAVY RAINFALL IS EXPECTED TO OCCUR AGAIN EARLY THIS AFTERNOON THROUGH TONIGHT. TWO TO THREE INCHES OF RAIN COULD FALL IN THE HEAVIER STORMS IN A SHORT AMOUNT OF TIME. * SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX INCHES OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO RAPID RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD QUICKLY CAUSE PONDING ON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
419 WGUS63 KIND 261857 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 257 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT STARTING AT NOON TODAY AND CONTINUING THROUGH TONIGHT... .A VERY MOIST AIR IN PLACE OVER THE AREA WILL PROVIDE THE FUEL FOR LARGE THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING VERY HEAVY AND TORRENTIAL RAINFALL EARLY THIS AFTERNOON THROUGH TONIGHT. THE BULK OF THESE STORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. INZ021-028>031-035>049-051>057-060>065-067>072-270300- /O.CON.KIND.FF.A.0003.000000T0000Z-150627T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 257 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * THROUGH SATURDAY MORNING * VERY HEAVY RAINFALL IS EXPECTED TO OCCUR AGAIN EARLY THIS AFTERNOON THROUGH TONIGHT. TWO TO THREE INCHES OF RAIN COULD FALL IN THE HEAVIER STORMS IN A SHORT AMOUNT OF TIME. * SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX INCHES OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO RAPID RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD QUICKLY CAUSE PONDING ON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
809 WGUS63 KIND 270114 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 914 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH THROUGH 9 AM SATURDAY... .THUNDERSTORMS WILL CONTINUE TO MARCH ACROSS CENTRAL INDIANA TONIGHT AS A WAVE OF SURFACE LOW PRESSURE SLIDES EAST ALONG A FRONTAL BOUNDARY OVER SOUTH CENTRAL INDIANA...AND AN UPPER LOW PIVOTS SOUTHEAST ACROSS NORTHWESTERN INDIANA. INZ021-028>031-035>049-051>057-060>065-067>072-270915- /O.CON.KIND.FF.A.0003.000000T0000Z-150627T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 914 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * UNTIL 9 AM EDT SATURDAY * HEAVY RAINFALL IS POSSIBLE AT TIMES TONIGHT. MANY LOCATIONS HAVE ALREADY RECEIVED OVER 2 INCHES OF RAIN TODAY...MAINLY OVER AREAS NORTH OF INTERSTATE 70. ANOTHER INCH OR TWO IS COULD FALL IN THE HEAVIER STORMS TONIGHT. * SOILS OVER CENTRAL INDIANA HAVE RECEIVED FROM TWO TO SIX INCHES OF RAIN IN THE PAST WEEK AND ARE MOST SUSCEPTIBLE TO RAPID RUNOFF OF ANY NEW RAINFALL...BUT ANY STORM IN THE WATCH AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINS WHICH COULD QUICKLY CAUSE PONDING ON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KOCH
638 WGUS63 KIND 270744 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 AM EDT SAT JUN 27 2015 INZ021-028>031-035>049-051>057-060>065-067>072-270845- /O.CAN.KIND.FF.A.0003.000000T0000Z-150627T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 344 AM EDT SAT JUN 27 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR CENTRAL INDIANA HAS BEEN CANCELED. WHILE SEVERAL FLASH FLOOD AND FLOOD WARNINGS WILL REMAIN IN EFFECT THROUGH EARLY TODAY...AND FLASH FLOODING IS STILL OCCURRING OVER SEVERAL PORTIONS OF CENTRAL INDIANA...NO NEW WARNINGS WILL BE ISSUED AS THE BULK OF THE RAIN HAS SINCE EXITED THE REGION. $$ SMF
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 2:14 AM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 26, 2:14 AM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 214 AM EDT FRI JUN 26 2015 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 139 PM EDT THU JUN 25 2015 ACTIVE WEATHER IS EXPECTED TONIGHT THROUGH FRIDAY NIGHT AS A WARM AND HUMID AIR MASS WILL REMAIN OVER CENTRAL INDIANA. A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS IS EXPECTED TO PUSH INTO CENTRAL INDIANA LATE TONIGHT...AND SLOWLY PUSH TO EASTERN KENTUCKY BY LATE FRIDAY NIGHT. SHOWERS AND STORMS ARE EXPECTED TO ACCOMPANY THIS SYSTEM. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO INDIANA FOR SATURDAY AND SUNDAY...BRING DRY...COOLER AND LESS HUMID WEATHER. COOLER WEATHER IS EXPECTED FOR MUCH OF NEXT WEEK AS NORTHERLY FLOW FROM CANADA IS EXPECTED TO SPILL INTO THE OHIO VALLEY. && .NEAR TERM /TONIGHT/... ISSUED AT 638 PM EDT THU JUN 25 2015 ADJUSTED HOURLY POP GRIDS DOWN A BIT A BIT TOO MATCH UP WITH ADJACENT OFFICES AND RADAR TRENDS. BEST CHANCE OF STORMS LOOKS TO BE SOUTH...CLOSER TO THE STATIONARY FRONT THAT EXTENDED FROM NORTHERN MISSOURI TO SOUTHWESTERN INDIANA EARLY THIS EVENING. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 139 PM EDT THU JUN 25 2015 GFS AND NAM CONTINUE TO SUGGEST ACTIVE WEATHER ON FRIDAY AS A STRONG SHORT WAVE IS EXPECTED TO PUSH IN TO INDIANA ON FRIDAY AFTERNOON AND EXIT THE STATE ON FRIDAY NIGHT. GOOD FORCING WILL BE SEEN WITH THIS FEATURE AS IT PASSES. FURTHERMORE PLENTIFUL MOISTURE WIT THIS FEATURE WILL REMAIN IN PLACE AS DEW POINT TEMPS LOOK TO REMAIN IN THE UPPER 60S. FORECAST SOUNDINGS SHOW ATTAINABLE CONVECTIVE TEMPERATURES IN THE UPPER 70S...WITH CAPE IN EXCESS OF 2000 J/KG. GFS 310K ISENTROPIC SURFACE SHOW A VERY MOIST AIR MASS WITH SPECIFIC HUMIDITIES IN EXCESS OF 8 G/KG. TIME HEIGHT SECTIONS SHOW STRONG LIFT THROUGH THE MIDDLE OF THE AFTERNOON. BULK SHEAR ALSO SUGGESTS FAVORABLE CONDITIONS FOR POSSIBLE SVR CONDITIONS WITH VALUES OF 30-40 KNOTS ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA THROUGH THE AFTERNOON. FURTHERMORE THE TIMING OF THE SYSTEM WILL BE IDEAL...PUSHING ACROSS INDIANA DURING THE PEAK HEATING HOURS. THUS WILL AIM TO RAISE POPS TOWARD CATEGORICAL ACROSS MOST AREAS...PARTICULARLY ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA...WHERE CONDITIONS ARE MOST FAVORABLE. AS FOR HIGHS WILL TREND TOWARD VALUES AT OR ABOVE MAVMOS. GFS AND NAM PUSH THE BEST UPPER SUPPORT OUT OF THE FORECAST AREA ON FRIDAY EVENING. TIME HEIGHT SECTIONS SHOW DEEP MOISTURE AND BEST FORCING DIMINISHING OVERNIGHT ACROSS THE FORECAST AREA. THUS WILL TREND POPS LOWER AS THE EVENING GOES ON...HOWEVER...HIGH POPS WILL BE NEEDED DURING THAT TIME. A STRONG THE UPPER TROUGH LOOKS TO REMAIN ACROSS THE STATE INTO SATURDAY. MEANWHILE AT THE SURFACE...CYCLONIC LOWER LEVEL FLOW LOOKS TO REMAIN IN PLACE ACROSS INDIANA AS A SURFACE LOW DEEPENS OVER EASTERN OHIO. FORECAST SOUNDINGS ON BEGIN DRYING OUT ON FRIDAY NIGHT AND INTO SATURDAY. FORECAST SOUNDINGS SHOW ATTAINABLE CONVECTIVE TEMPERATURES IN THE LOW AND MIDDLE 70S...WITH SHALLOW CAPE AVAILABLE. THUS WILL TREND TOWARD LOW CHC POPS...PARTICULARLY ACROSS THE EASTERN PARTS OF THE FORECAST AREA...WHERE MOISTURE AND LOWER LEVEL CONVERGENCE WILL BE BEST. WILL TREND HIGHS ON SATURDAY COOLER THAN MAVMOS GIVEN THE EXPECTED CLOUDS AND ONGOING COLD AIR ADVECTION. NORTHWEST FLOW ALOFT IS EXPECTED TO PERSIST INTO SATURDAY NIGHT AND SUNDAY. MEANWHILE AT THE SURFACE...RIDGING AND HIGH PRESSURE APPEAR TO BE IN PLACE ACROSS THE OHIO VALLEY. WILL TREND TOWARD A DRY FORECAST AT THAT TIME. GIVEN THE COOL WEST/NORTHWEST FLOW WILL TREND HIGHS AT OR BELOW MEXMOS AND STICK CLOSE TO MAVMOS LOWS. && .LONG TERM /MONDAY THROUGH THURSDAY/... ISSUED AT 214 AM EDT FRI JUN 26 2015 MODELS ARE CLOSE ENOUGH THAT THE SUPERBLEND INITIALIZATION WAS ACCEPTED FOR MOST ITEMS. CENTRAL INDIANA WILL REMAIN UNDER AN UPPER TROUGH THROUGH THE PERIOD. VARIOUS WAVES RIDING ALONG THE TROUGH WILL BRING A CHANCE OF RAIN EVERY DAY DURING THE LONG TERM PERIOD. AT THE MOMENT IT APPEARS THAT THE BEST CHANCES WILL OCCUR MONDAY WITH AN AREA OF SURFACE LOW PRESSURE PASSING THROUGH. WITH THE UPPER TROUGH IN PLACE TEMPERATURES WILL BE BELOW AVERAGE DURING THE LONG TERM. && .AVIATION /DISCUSSION FOR 260600Z TAF ISSUANCE/... ISSUED AT 1247 AM EDT FRI JUN 26 2015 OUTSIDE OF CONVECTION...CONDITIONS DECREASING TO MVFR EARLY THIS MORNING AND PERSISTING THROUGHOUT MOST OF THE PERIOD. CONVECTION EARLY THIS MORNING AND THEN WIDESPREAD CONVECTION RETURNS AGAIN DURING THE AFTERNOON. THUNDERSTORMS ACROSS SOUTHERN INDIANA WILL GRAZE KBMG/KHUF SO WILL USE A TEMPO OR VCTS THERE AS NEEDED. NORTHERN SITES MAY SEE SOME LIGHT SHOWERS BUT NO IMPACT TO CEILINGS OR VISIBILITY. CEILINGS SHOULD DROP TO MVFR OVERNIGHT OUTSIDE OF CONVECTION. AS AN AREA OF LOW PRESSURE MOVES TOWARD THE AREA DURING THE AFTERNOON...CONVECTION WILL BECOME MORE WIDESPREAD. WENT PREDOMINANT TSRA AT ALL BUT KLAF WHICH WILL BE FARTHEST FROM THE LOW. WINDS WILL VARY AS THE SURFACE LOW APPROACHES AND MOVES THROUGH...THEN BECOME NORTHEAST DURING THE EVENING. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...KOCH SHORT TERM...PUMA LONG TERM....50 AVIATION...50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 25, 9:41 PM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 941 PM EDT THU JUN 25 2015 INZ021-028>031-035>049-051>057-060>065-067>072-261000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 941 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS FAR SOUTHWESTERN INDIANA INCLUDING THE CITIES OF VINCENNES AND WASHINGTON. MEANWHILE...A MARGINAL RISK EXTENDS NORTHWARD TO AROUND A SHELBYVILLE TO NEWPORT LINE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE THREATS. CLOUD TO GROUND LIGHTNING AND LOCALIZED HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING. TIMING: DAMAGING WINDS AND LARGE HAIL THROUGH THE EVENING. HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING ANYTIME TONIGHT. DISCUSSION: A WAVE OF LOW PRESSURE WILL SLIDE EAST ALONG A FRONT STALLED OVER SOUTHERN INDIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH OF BLOOMINGTON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN SEVERE THREATS. CLOUD TO GROUND LIGHTNING AND LOCALIZED HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE WITH ANY STORM. THUNDERSTORMS ARE POSSIBLE EAST ON SATURDAY AND AGAIN MONDAY THROUGH THURSDAY. SEVERE WEATHER OUTBREAKS ARE NOT EXPECTED THEN AT THIS TIME. DISCUSSION: A WAVE OF LOW PRESSURE WILL SLIDE EAST ACROSS A STATIONARY FRONT AND ALLOW IT TO DROP TO THE SOUTH OF THE OHIO RIVER BY SATURDAY MORNING. HOWEVER...A FRONTAL SYSTEM AND UPPER AIR DISTURBANCES WILL ALLOW FOR MORE THUNDERSTORM CHANCES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF SOUTH CENTRAL INDIANA LATE THIS AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Jun 25, 10:16 PM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EDT THU JUN 25 2015
INZ060-061-067>070-260300-
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-SULLIVAN-
1016 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS...SOUTHWESTERN
GREENE...NORTHEASTERN KNOX...SOUTHWESTERN LAWRENCE...NORTHERN MARTIN
AND SOUTHEASTERN SULLIVAN COUNTIES UNTIL 1100 PM EDT...
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF LINTON...OR 27 MILES
NORTHEAST OF VINCENNES...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEWBERRY...
ODON...
CRANE...
BURNS CITY...
INDIAN SPRINGS...
SILVERVILLE...
WILLIAMS...
HURON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3887 8738 3904 8739 3884 8650 3869 8650
3868 8668
TIME...MOT...LOC 0216Z 289DEG 20KT 3890 8708
CPLocal storm report, Jun 25, 10:53 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1053 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL SULLIVAN 39.10N 87.41W
06/25/2015 E0.25 INCH SULLIVAN IN UNKNOWN
&&
BHHSpecial weather statement, Jun 25, 10:59 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1059 PM EDT THU JUN 25 2015
INZ060-061-068>070-260345-
DAVIESS-GREENE-LAWRENCE-MARTIN-SULLIVAN-
1059 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN DAVIESS...SOUTHERN
GREENE...SOUTHWESTERN LAWRENCE...NORTHERN MARTIN AND SOUTHEASTERN
SULLIVAN COUNTIES UNTIL 1145 PM EDT...
AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF LINTON...OR 26 MILES NORTHEAST
OF VINCENNES...MOVING EAST AT 65 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELNORA...
NEWBERRY...
ODON...
CRANE...
BURNS CITY...
OWENSBURG...
INDIAN SPRINGS...
SILVERVILLE...
WILLIAMS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3885 8714 3887 8715 3886 8713 3889 8713
3890 8711 3890 8729 3904 8729 3888 8650
3869 8657
TIME...MOT...LOC 0259Z 292DEG 56KT 3890 8710
CPSpecial weather statement, Jun 25, 11:20 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1120 PM EDT THU JUN 25 2015
INZ060-061-260400-
GREENE-SULLIVAN-
1120 PM EDT THU JUN 25 2015
...STRONG THUNDERSTORM ADVISORY FOR WESTERN GREENE AND SOUTHERN
SULLIVAN COUNTIES UNTIL MIDNIGHT EDT...
AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SULLIVAN...OR 15 MILES EAST OF ROBINSON...
MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SULLIVAN...
LINTON...
CARLISLE...
PAXTON...
DUGGER...
PLEASANTVILLE...
VICKSBURG...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3915 8709 3890 8712 3890 8718 3894 8753
3896 8752 3898 8755 3913 8759
TIME...MOT...LOC 0320Z 273DEG 24KT 3904 8744
CPLocal storm report, Jun 26, 12:35 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1235 AM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM FLOOD ODON 38.84N 86.99W
06/26/2015 DAVIESS IN EMERGENCY MNGR
RESIDENTS AND LOCAL EMERGENCY MANAGEMENT REPORT WATER
OVER THE ROAD ON HIGHWAY 358 IN SEVERAL SPOTS.
&&
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:16 PM EDT | Special Weather Statement | IND | Martin | 44 min |
| Jun 25, 10:44 PM EDT | Areal Flood Warning | IND | Daviess, Greene | 6 hr |
| Jun 25, 10:59 PM EDT | Special Weather Statement | IND | Martin | 46 min |
| Jun 25, 11:20 PM EDT | Special Weather Statement | IND | Sullivan | 40 min |
| Jun 25, 11:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin | 48 min |
| Jun 25, 11:47 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 28 min |
| Jun 26, 12:04 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 26 min |
| Jun 26, 12:14 AM EDT | Severe Thunderstorm Warning | IND | Martin | 16 min |
| Jun 26, 12:09 PM EDT | Areal Flood Warning | IND | Fountain, Montgomery, Parke, Putnam, Vermillion, Warren | 3 hr |
| Jun 26, 12:15 PM EDT | River Flood Warning | IND | Hamilton, Madison | 3 days |
| Jun 26, 12:15 PM EDT | River Flood Warning | IND | Hamilton, Marion | 4 days |
| Jun 26, 12:15 PM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Jun 26, 12:15 PM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Jun 26, 12:15 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 3 days |
| Jun 26, 12:21 PM EDT | Flash Flood Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 6 hr |
| Jun 26, 1:12 PM EDT | Flash Flood Warning | IND | Boone, Clinton, Hendricks, Montgomery, Putnam | 5 hr |
| Jun 26, 1:16 PM EDT | Flash Flood Warning | IND | Boone, Hamilton, Hancock, Hendricks, Johnson, Marion | 6 hr |
| Jun 26, 1:24 PM EDT | Special Weather Statement | IND | Hamilton, Hancock, Marion | 36 min |
| Jun 26, 1:54 PM EDT | Flash Flood Warning | IND | Delaware, Hamilton, Hancock, Henry, Madison, Rush and 1 more | 6 hr |
| Jun 26, 1:57 PM EDT | Special Weather Statement | IND | Hamilton, Hancock, Henry, Madison | 33 min |
| Jun 26, 3:00 PM EDT | Flash Flood Warning | IND | Delaware, Madison, Randolph | 6 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 8 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Shelby | 69 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Putnam | 40 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 4 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Hancock | 7 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 30 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Delaware, Madison | 44 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 8 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Montgomery, Parke | 55 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Marion | 41 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Bartholomew | 66 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Owen | 31 hr |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Johnson | 8 days |
| Jun 26, 4:02 PM EDT | River Flood Warning | IND | Boone, Marion | 26 hr |
| Jun 26, 6:33 PM EDT | Areal Flood Warning | IND | Boone, Clinton, Fountain, Hamilton, Hancock, Hendricks and 9 more | 6 hr |
| Jun 26, 7:33 PM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush and 1 more | 6 hr |
Nearby
Flash Flood Watches in Indiana, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.